How do lifestyle factors and exposure to environmental substances affect our cancer risk?
by Edwardg on Tue Feb 21, 2012 11:50 PM
To those taking Tarceva and having side effect problems, try getting your oncologist to cut the dosage back to 100 mg/day. I had so many bad side effects I did the 100 rather than 150, and it was much better. I used a prescription skin cream, Triancintalone, and it was just super to control the itch and rash. It did not get rid of the rash, but made it tolerable and all side effects got better over time. I took Tarceva and got control of my stage four NSCLC for 4 years. The Triancintalone is such a great help in relieving the itchy rash.
by HieuNguyen on Wed Feb 22, 2012 12:19 AM
Thank you Ed for the useful info that you just posted today. Just in time when my mom starts to get worst rash on her face. She'll see her doctor tomorrow and I'll remind her to ask for this cream. Please continue to activly participate this forum. I have been taking more information and feeling very comforting from all of you. I am not alone.
Thanks again and God bless us all.
by HieuNguyen on Wed Feb 22, 2012 12:23 AM
I am so sorry for what you have been through and what you have to face now. Please know that I am thinking of you in my prayer. I wished that I am rich enough to stay home to take care of my mother and if you are near by I can share whatever I can with you. Sometimes, I feel so lonly when I am walking this path with my mom. I just wished that I had a sister to fill in for me and to be there for my mom when I cannot. I think God is watching all of us. Please take a good care of yourself and seek for in-home-service if you can.
by neacost on Wed Mar 14, 2012 01:34 AM
Hi! I'm Nicki. First of all, get a second opinion from a teaching hospital, if you have one near you. I can't tell you how vital that is. I wrote this on someone else's page, but I'm duplicating it here. My father was diagnosed with stage 4 lung cancer in 1999. I was 14 years old. It is now 2012 and I still have my father in my life. He lives on his own (for the moment) and he is cancer free. Insane, I know. WHATEVER happens, and I'm telling you because I've been on the brink with my Dad several times, you just love them & you don't ever, ever give up.Get to KNOW her doctors. I am my Dad's primary caregiver. Doctors are not God and they need to be reminded that the patient is a Mom or a Dad, etc. Even when I am NOT with my Dad I make sure I have ALL his doc's names, numbers, etc. I find one nurse who is helpful & stick to her like glue. I try to get info on all the scans/tests FROM THE DOC, not my Dad since he can't always be 100% "there." I never let them silence me, even if I feel like I'm bothering them. When he was diagosed initially in 1999, he had mets all over his brain, brain stem, lungs, in his shoulder, neck, airway, etc. They told my Mom to "go home and prepare your children." At that time, the treatment was full-scale radiation to his head & midsection as well as incredibly tough chemotherapy (taxol). Against ALL ODDS my father's cancer was gone in less than a year. I will say that this old-style of treatment caused a lot of problems (my father was severely affected by the radiation to his brain. It was so intense that it burned shut one of the veins in his neck, so that's caused ongoing neurological issues. He has had 3 recurrances since then, including brain mets and one adrenal met. The first recurrance was in the lung 7 years after the initial remission. It was caught and surgically removed. The second recurrance (which was one year ago) included lung & brain mets. Those were treated with "Cyber Knife" or stereostatic radio surgery. Those mets disappeared 8 weeks after his last cyber knife treatment. The third recurrance happened just at the end of this past year. He had one lung met & the adrenal met. He was treated with Avastin for several months. Now he is, incredibly, cancer free. Four times now!! Just found out a couple weeks back. The doctors are always telling us it's not possible. They always say he's going to have cancer forever. The problem for us nowadays is the fact that all of these treatments have taken a serious toll on his overall health. He has short term memory issues, balance issues, blood clotting issues, peripheral neuropathy. It's really like he's much older than his age on paper of 68. He's more like an 80 year old man. That makes him sad. But I always tell him YOU ARE HERE, and that's what matters. I hope this story gives some of you out there HOPE. It is POSSIBLE to go on after a Stage IV diagnosis. My Dad was 55 and now he is 68. Love to all of you out there suffering. If you would like to contact me, please feel free to private message & I will be more than happy to speak to you. You can speak to my Dad too!! If you like. He is a very talkative, very inspiring character. He's amazing to me. :)
by samferreria on Tue Mar 27, 2012 04:19 AM
i cried reading your post. :( it saddens me that your daughters are like that to u. i wish i could do something to help you
by wsmith0036 on Sun Apr 15, 2012 07:19 PM
Mine started the same way only the tumor was not outside of my head but on the lining of the brain with a 1cm met on the lung and this was 1 year ago with the same exact treatment as Edward and now I just got my 1st PET that shows no sign of cancer at this time. Before going to CTCA my oncologist said 2 - 5 years to live and that's it. CTCA said everyone is different and those stats are not always true at all.
by myfirstborndeb on Sun Apr 15, 2012 07:48 PM
Well, it looks like I survived stage 4 cancer since 2009. So, with praying a lot and thinking positive, I hope to live longer. I have chemo every 3 weeks for about 1 hr., have a ct/scan every 6 weeks and pray that I live longer. I wish the same for whoever goes through this process with me.
Pray for everyone that has this disease.
by MiracleMarty on Sun Apr 15, 2012 10:00 PM
I have metastic pancreatic cancer that went to the liver. Can you tell me if your cancer went to the liver and what treatments you are using? God bless you. Thanks Marty
by myfirstborndeb on Mon Apr 16, 2012 03:02 AM
I was on Tarceva when I first found out that I had stage 4, small cell lung cancer. It was on a CLENICAL TRAIL in 2009. I went to UCdavis and they started me on this trail. It did give me a very bad rash and swollen feet. I stayed on for a short period of time and then I couldn't take it anymore. That was the 3rd trail I was on. Now I am on chemo only, once every 3 weeks and ct/scans every 6 weeks. So far the ct/scans say I am stable. So, I pray a lot and hope to stay alive longer.
Good luck to your mother and all the people that have cancer. Pray all the time.
by samferreria on Mon Apr 16, 2012 03:54 AM
Did anyone suffer from severe vomitting. By severe i mean every single day. Any suggestions on how to prevent it? The Reglan and compazine doesnt seem to work :(
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.